take losartin hct, need additional one to keep pressure down to 125-130/70, some have caused anoying cough or wheeze
You need to discuss this with your doctor. There are many drugs available to help reduce blood pressure but the choice will depend on many factors such as age, patient history, health etc. Often it is trial and error before your doctor finds the right combination for you and the process can take several months.
Your doctor could consider adding a beta-blocker such as atenolol or a calcium channel blocker such as amlodipine.
Remember too that all medicines have side effects but not everybody experiences them... and they are difficult to predict. Good luck.
For more information see the link below:
Hi Joan, I have had lots of problems with BP medications several years ago when my doctor decided to put me on Triamterene 37.25mg and this is a diuretic and it worked with no side effects whatsoever. He was totally amazed at how well that worked out for me. Now I am reading more and more where a diuretic is what most people need rather than the potent BP medications but everyone is different, as one of the responses states here on our support group. You may want to suggest this to your physician and he may give you good reason why you are on something other than a diuretic. You may have some serious health problems which I did not have.
Ten years later I am still on the diuretic and my BP ranges in the 120's/70's unless I become ill then it tends to rise. I do take a medication called propanolol #40mg for familial tremors and take one of those each day and the doctor states that is probably helping my BP since it is a beta blocker. I am not able to take calcium blockers as they tend to give me side effects.
You may need 2 different kinds of medications combined to help you. You may want to communicate this to your physician. Hope it helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2009 • 1 answer
Posted 29 Sep 2013 • 3 answers
Posted 30 Sep 2013 • 1 answer
Posted 8 Nov 2015 • 2 answers
Posted 19 Jan 2017 • 0 answers